Our expert says:
Lantanon ( chemical name Mianserin) is an antidepressant I have never used, and a litle different in its cemical effects from the more common tricuclics ( the oldest group of antidepressants ) or the newer SSRI's ( the prozac family ). It can sometimes be effective, when one is not responding well to more usually used antidepressants.
And yes, pretty well any antidepressant may give one more frequent and vivid dreams, which may actually be a sign that the drug is also doing some of the more desirable things in the right places. And it can in part be a swing back from the reduced dreaming that occurs in some phases of depression.
As it sounds as if your psychiatrist is concerned and involved and trying to help you use your medical aid coverage wisely, maybe its best to stick to her advice for a while longer, and see how things go.
And your expression about sorrows being such good swimmers is sheer brilliance. I'll remember that one !
And let's continue with your metaphors about the dreams --- don't let yourself get absorbed in any unpleasant aspects of them --- consider them a free extra DSTV channel, at now extra charge.
And some of that extra edginess, like the bad dreams, can be a sign of the drugs kick-starting a stronger antidepressant process, in contrast to the smothering inaction of depression. If it should get really uncomfortable, your shrink might suggest a dosage modification.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.